Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 8, NWS Albuquerque, NM

April 15, 2015

NWS Albuquerque, NM issued this wind advisory at Apr 15, 2015, 4:05 AM MDT. It took effect at Apr 15, 2015, 12:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 4:05 AM MDT (10:05 UTC)
In effect from
Apr 15, 2015, 12:00 PM MDT
Expired
Apr 15, 2015, 6:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WWUS75 KABQ 151005
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 AM MDT WED APR 15 2015

...GUSTY SOUTHWEST WINDS IN ADVANCE OF A COLD FRONT OVER NORTHEAST
NEW MEXICO THIS AFTERNOON...

NMZ528-529-531-532-151800-
/O.NEW.KABQ.WI.Y.0008.150415T1800Z-150416T0000Z/
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-
405 AM MDT WED APR 15 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. 

* LOCATION...PORTIONS OF NORTHEAST NEW MEXICO INCLUDING THE
  NORTHEAST HIGHLANDS...HARDING COUNTY AND EASTERN SAN MIGUEL
  COUNTY. 

* WINDS...SOUTHWEST SUSTAINED 25 TO 40 MPH WITH GUSTS TO AROUND 50
  MPH. 

* TIMING...WINDS INCREASING LATE MORNING THEN PEAKING AROUND MID
  AFTERNOON AND DIMINISHING IN THE EARLY EVENING. 

* VISIBILITY...OCCASIONALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST.

* LOCAL IMPACTS...SUDDEN AND GUSTY CROSSWINDS SHOULD BE EXPECTED
  ON NORTH TO SOUTH ORIENTED ROADS INCLUDING INTERSTATE 25 FROM
  THE LAS VEGAS AREA TO RATON. DRIVERS OF HIGH PROFILE VEHICLES
  SHOULD EXERCISE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
1 follow-up statement
130 
WWUS75 KABQ 151800
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1200 PM MDT WED APR 15 2015

...GUSTY SOUTHWEST WINDS IN ADVANCE OF A COLD FRONT OVER
NORTHEAST NEW MEXICO THIS AFTERNOON...

NMZ528-529-531-532-160000-
/O.CON.KABQ.WI.Y.0008.000000T0000Z-150416T0000Z/
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-
1200 PM MDT WED APR 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...PORTIONS OF NORTHEAST NEW MEXICO INCLUDING THE 
  NORTHEAST HIGHLANDS...HARDING COUNTY AND EASTERN SAN MIGUEL 
  COUNTY. 

* WINDS...SOUTHWEST SUSTAINED 25 TO 40 MPH WITH GUSTS TO AROUND 
  50 MPH. 

* TIMING...WINDS PEAKING EARLY TO MID MID AFTERNOON AND
  DIMINISHING IN THE LATE AFTERNOON.

* VISIBILITY...OCCASIONALLY REDUCED TO 5 MILES OR LESS IN 
  BLOWING DUST.

* LOCAL IMPACTS...SUDDEN AND GUSTY CROSSWINDS SHOULD BE EXPECTED 
  ON NORTH TO SOUTH ORIENTED ROADS INCLUDING INTERSTATE 25 FROM 
  THE LAS VEGAS AREA TO RATON. DRIVERS OF HIGH PROFILE VEHICLES 
  SHOULD EXERCISE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:35 AM MDT, 30 minutes earlier.

Area forecast discussion, Apr 15, 3:35 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 AM MDT WED APR 15 2015

.SYNOPSIS...
AN ACTIVE WEATHER SCENARIO WILL TAKE SHAPE OVER THE AREA THROUGH THE
REMAINDER OF THE WEEK. COOLER AND WINDY CONDITIONS WILL IMPACT MOST
OF THE AREA TODAY...WITH THE GREATEST THREAT FOR HIGH FIRE DANGER IN
THE NORTHEAST PLAINS. A FEW DRY AND GUSTY SHOWERS ARE EXPECTED IN
FROM AROUND ALBUQUERQUE TO SOCORRO AND FORT SUMNER BY LATE DAY. A
FEW STORMS WILL WORK OVER THE EASTERN PLAINS THIS EVENING FOLLOWED
BY MUCH COLDER AIR THURSDAY. A SLOW-MOVING STORM SYSTEM WILL CHURN
OVER NORTHERN NEW MEXICO THROUGH SATURDAY BRINGING THE POTENTIAL
FOR SOME ACCUMULATING SNOW ABOVE 7500 FEET.

&&

.DISCUSSION...
A 110 KNOT 300MB JET STREAK DIVING SOUTH INTO THE GREAT BASIN IS
DEEPENING A SHEARED UPPER LOW OVER NORTHERN UTAH THIS MORNING. A
DRY SLOT WITHIN SW FLOW AHEAD OF THIS LOW WILL MOVE OVER NM TODAY
AND DELIVER A ROUND OF WINDY CONDITIONS WITH CRITICAL FIRE WEATHER
FOR PORTIONS OF THE AREA. IMPRESSIVE COLD ADVECTION AT 700MB WILL
FORCE EARLY MORNING HIGH TEMPS ACROSS THE NW PLATEAU...WHERE KFMN
HAS LIKELY ALREADY SEEN THEIR MAX FOR THE DAY. DEWPOINTS IN THE
NEGATIVE SINGLE DIGITS BEHIND THE FRONT WILL SETTLE INTO CENTRAL
AND WESTERN NM TONIGHT. ENOUGH MOISTURE AND INSTABILITY APPEAR TO
HOLD STRONG ACROSS THE SE PLAINS WHERE SPC IS STILL HIGHLIGHTING A
MARGINAL THREAT FOR SEVERE STORMS ALONG THE TX BORDER.

BEHIND THE FRONT...VERY COLD TEMPS ARE IN STORE FOR NORTHERN AND
WESTERN VALLEYS WHERE HARD FREEZES ARE LIKELY TONIGHT. WHETHER OR
NOT WINDS CAN DECOUPLE AROUND THE ABQ METRO WILL DETERMINE HOW COLD
MIN TEMPS BECOME THURSDAY MORNING. FOR NOW...GOING WITH MARGINAL
FREEZING TEMPS IN THE VALLEY.

DESPITE MODEL CONSENSUS ON THE UNSETTLED PATTERN THROUGH THE END
OF THE WEEK...DETAILS ALREADY BECOME MUDDLED THURSDAY. THE NAM AND
GFS ARE IN DISAGREEMENT ON THE LOCATION/STRENGTH OF THE 700-500MB
JET AXIS WITHIN THE BASE OF THE H5 TROUGH AS WELL AS THE ORIENTATION
OF THE SURFACE PRESSURE GRADIENT. THE NAM IS FARTHER SOUTH/WETTER
WHILE THE GFS IS DRIER/WINDIER. AT THIS TIME WENT WITH CONSENSUS...
BUT EITHER WAY IT STILL APPEARS AT LEAST BREEZY WITH THE POTENTIAL
FOR SOME MT PRECIP ACROSS THE NORTH.

MODELS CONTINUE TO PEG THE H5 LOW OVER NORTHERN NM/SOUTHERN CO FOR
FRIDAY. THE NAM INDICATES A DOUBLE BARREL LOW FEATURE STRETCHING
OVER NM...WITH MORE SHOWERY PRECIP AROUND THE HIGH TERRAIN. A TROWAL
FEATURE IS ALSO SHOWN PERSISTING OVER THE NORTHERN HIGH TERRAIN INTO
SATURDAY...WHERE SEVERAL INCHES OF SNOW ARE LIKELY ABOVE AT LEAST
7500 FEET. ANOTHER ROUND OF FREEZING TEMPS APPEARS IN ORDER FOR
WESTERN VALLEYS AND PARTS OF THE RIO GRANDE VALLEY FRIDAY MORNING
AND PERHAPS SATURDAY MORNING. TEMPS THROUGH THIS PERIOD BENEATH
THE UPPER LOW ARE ABOUT 10 TO 15F BELOW NORMAL.

GUYER

&&

.FIRE WEATHER...
FORECAST CONFIDENCE BEYOND TODAY LOW DUE TO MODELS VARYING SOLUTIONS
OF THE EVOLUTION OF THE INCOMING UPPER LOW...AS WELL AS POSITION AND
TIMING OF THE SURFACE FRONT THURSDAY AND FRIDAY.

CRITICAL CONDITIONS LOOK MOST SOLID OVER THE NORTHEAST
TODAY...ALTHOUGH CAN/T RULE OUT SPOTTY ONE TO 2 HOURS EXTENDING OVER
THE CENTRAL HIGHLANDS...EAST CENTRAL PLAINS...MIDDLE RGV AND WEST
CENTRAL/SOUTHWEST AREAS WHERE HIGH HAINES IS FORECAST.
HOWEVER...DROPPED THE WATCH FOR THE MID RGV DUE TO FORECAST MARGINAL
RH VALUES AND JUST NEAR AVERAGE HIGH TEMPERATURES. ALSO...TIMING OF
FRONT WEST OF THE RGV WOULD LEAD TO COOLER THAN AVERAGE HIGHS...
/FRONT JUST REACHED FARMINGTON/ SO AGAIN MARGINAL AT BEST. ISOLATED
DRY CONVECTION POSSIBLE WEST OF THE CONTDVD THIS AFTERNOON...AND
PRECIPITATION TONIGHT ALSO APPEARS SPOTTY FOR MOST OF THE CENTRAL
AND EAST. VENT RATES EXCELLENT OVERALL TODAY.

AFTER A HARD FREEZE AT LOWER TERRAIN IN THE NORTHWEST
TONIGHT...FORECAST HIGHS THURSDAY WILL BE NEARLY 5 TO 15 DEGREES
BELOW AVERAGE. THE SURFACE FRONT IN THE NORTHEAST RETREATS IN FAVOR
OF A DEEPENING SURFACE LOW. THIS CRANKS UP THE SOUTH TO SWLY WIND
OVER THE EASTERN PLAINS AND SOUTH CENTRAL AREAS...AND RESULTS IN
SOME OTHERWISE PATCHY CRITICAL CONDITIONS IN THE CENTRAL HIGHLANDS
AND EAST CENTRAL PLAINS. BUT AGAIN HIGHS WILL JUST BELOW TO WELL
BELOW AVERAGE...AND CHANCES FOR WETTING PRECIPITATION...ALTHOUGH NOT
THE GREATEST...INCREASE SOMEWHAT. VENT RATES REMAIN EXCELLENT
THURSDAY.

UNCERTAINTY RULES FRIDAY AND SATURDAY...AS THE UPPER LOW NOW DOESN/T
EXIT NM UNTIL SATURDAY. STILL IT/S A COOLER THAN AVERAGE PATTERN
WITH POTENTIAL FOR WETTING PRECIP...AND MOUNTAIN SNOW FOCUSED ON THE
NORTH CENTRAL/NORTHEAST. VENT RATES MOSTLY GOOD TO EXCELLENT FRIDAY
AND SATURDAY WITH POCKETS OF POOR NORTH CENTRAL ON SATURDAY.

AN ACTIVE WEATHER PATTERN TO PERSIST INTO NEXT WEEK AS A SYSTEM
BRUSHES THE NORTHEAST SUNDAY/MONDAY. THERE COULD BE ANOTHER MAJOR
UPPER LOW MID TO LATE NEXT WEEK...BUT THAT/S LOOKING SKETCHY RIGHT
NOW.

&&

.AVIATION...
06Z TAF CYCLE
SOUTHWEST FLOW ALOFT INCREASING OVER NM AS DEEP UPPER LOW DROPS
SOUTHWARD THROUGH THE NRN GREAT BASIN. STRONGER SOUTHWEST WINDS AND
MORE HIGH BASED THUNDERSTORM ACTIVITY ARE EXPECTED WEDNESDAY AFTERNOON
AS A SURFACE COLD FRONT MOVES SEWD THROUGH NW NM. WINDS WILL
SLOWLY SHIFT FROM SOUTHWEST TO WEST AND NORTHWEST DURING THE
DAY OVER NW THIRD OF THE STATE. LATEST GUIDANCE SUGGESTING SFC LOW
WILL STALL OVER CENTRAL NM...POSSIBLY RESULTING IN A PERIOD OF
LIGHT AND VARIABLE WINDS AT KAEG AND KABQ DURING LATE AFTERNOON/EARLY
EVENING. SHOWERS AND THUNDERSTORMS AND VFR CIGS MOST LIKELY WEDNESDAY
AFTERNOON AND EVENING SE OF A KGNT TO KSAF TO KRTN LINE. MORE
GUSTY OUTFLOW WINDS FROM LIGHT RAIN OR VIRGA SHAFTS THE MAIN
THREAT.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  25  54  27 /   0   0  10  10
DULCE...........................  49  21  51  23 /   5   5  20  30
CUBA............................  54  24  51  26 /   5   5  10  20
GALLUP..........................  56  20  51  21 /   0   5  10  10
EL MORRO........................  55  22  47  24 /   5   5  10  20
GRANTS..........................  60  20  50  21 /   5   5  10  10
QUEMADO.........................  60  28  49  29 /  10   5  10  10
GLENWOOD........................  73  37  62  33 /  10   5   5   5
CHAMA...........................  46  22  48  23 /  10  10  40  40
LOS ALAMOS......................  58  34  51  31 /  10   5  10  20
PECOS...........................  59  32  52  29 /  10  20  20  20
CERRO/QUESTA....................  55  24  50  23 /   5  20  40  50
RED RIVER.......................  47  23  40  22 /  10  30  50  60
ANGEL FIRE......................  52  22  45  21 /  10  20  40  50
TAOS............................  56  27  49  24 /   5  10  30  40
MORA............................  58  29  50  26 /  10  20  30  40
ESPANOLA........................  63  35  56  31 /   5   5  10  10
SANTA FE........................  59  35  49  31 /  10  10  10  20
SANTA FE AIRPORT................  63  29  54  28 /   5   5  10  10
ALBUQUERQUE FOOTHILLS...........  67  36  55  34 /  10  10   5   5
ALBUQUERQUE HEIGHTS.............  69  38  57  35 /  10   5   5   5
ALBUQUERQUE VALLEY..............  70  37  58  33 /  10   5   5   5
ALBUQUERQUE WEST MESA...........  69  37  58  34 /  10   5   5   5
LOS LUNAS.......................  72  33  60  31 /  10  10   5   5
RIO RANCHO......................  68  38  57  35 /  10   5   5   5
SOCORRO.........................  75  39  63  34 /  10   5   5   5
SANDIA PARK/CEDAR CREST.........  62  33  53  32 /  20  20  10  20
TIJERAS.........................  65  34  55  33 /  20  10  10  10
MORIARTY/ESTANCIA...............  64  28  55  26 /  20  30  10  10
CLINES CORNERS..................  63  31  55  28 /  30  30  10  20
GRAN QUIVIRA....................  66  37  56  33 /  20  30  10  10
CARRIZOZO.......................  71  44  62  35 /  10  10   5   5
RUIDOSO.........................  66  39  60  32 /  20  30  10  10
CAPULIN.........................  65  31  49  30 /  10  30  40  50
RATON...........................  66  31  52  29 /  10  30  30  50
SPRINGER........................  67  34  53  31 /  10  20  30  50
LAS VEGAS.......................  63  30  52  27 /  10  20  20  30
CLAYTON.........................  75  41  59  37 /  10  30  30  50
ROY.............................  69  36  56  33 /  10  30  20  40
CONCHAS.........................  77  44  66  41 /  10  30  20  30
SANTA ROSA......................  74  42  65  37 /  20  30  20  20
TUCUMCARI.......................  80  45  72  41 /  10  30  20  30
CLOVIS..........................  76  45  70  41 /  10  30  30  30
PORTALES........................  77  48  72  42 /  10  30  30  30
FORT SUMNER.....................  78  46  71  41 /  10  30  20  20
ROSWELL.........................  81  46  76  42 /  10  20  10  10
PICACHO.........................  73  45  66  37 /  10  20  10  10
ELK.............................  68  43  61  36 /  10  30   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-104.

WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ528-529-531-532.

&&
Hazardous weather outlook, Apr 14, 5:20 AM MDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 AM MDT TUE APR 14 2015

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
520 AM MDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WEST WINDS...LOW HUMIDITIES AND ABOVE AVERAGE TEMPERATURES
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF
CENTRAL AND EASTERN NEW MEXICO WEDNESDAY AFTERNOON. MUCH COLDER
AIR WILL PLUNGE INTO NEW MEXICO WEDNESDAY NIGHT...LEADING TO WELL
BELOW AVERAGE LOWS OVER THE NORTHWEST HALF TO TWO
THIRDS...INCLUDING THE MIDDLE RIO GRANDE VALLEY...SO PROTECT
TENDER VEGETATION. ACCUMULATING SNOW WILL BE POSSIBLE FOR THE
NORTHERN MOUNTAINS AND POSSIBLY OTHER HIGHER TERRAIN LOCATIONS
THURSDAY THROUGH FRIDAY NIGHT...ALTHOUGH FORECAST UNCERTAINTY IS
HIGH DUE TO MODEL VARIATION IN THE LOCATION AND TRACK OF THE STORM
SYSTEM.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.